Jump to content

Bp All Over The Place During Surge - Details


E246
 Share

Recommended Posts

Something has set me of again after a few months of middling health.

HR monitor has broken so i did a series of bp readings.

9am 109/77 pulse 77 had a wierd chest /cognitive feeling -fast or slow - don't know then had awful chest pain for hours felt spaced.

Then a bit later over a 10 minute period suddenly started small surges and feeling unwell and took these readings:

109/75 hr 65 before it started

156/76 hr 81

141/87 hr81

118/88 hr 62

This was all sitting. It doesn't look that bad but it felt awful and it's the first time i have been in control enough to take readings.

I had chest pressure and pain, both constant and sharp, brain fog and i felt very unwell. I didn't panic but i think it was adrenal driven as i needed to go to the toilet.

I think it is the raised BP which causes the pressure and discomfort but don't know what to do about it.

I thought about trialing benodryl but always afraid of making it worse. Has anyone had a bad reaction from it.

This happened to me on a flight 18 months ago and i haven't been able to go on holiday since so i really, really want to sort this out and find something that will control it.

Maybe this is no different to anyone else but i have to keep checking that there are no answers to something this horrible.

Link to comment
Share on other sites

Hi Emma,

I've had several such episodes since January and to this day no one was able to give me an explanation for them. They have been coming out of the blue, most times while I am at rest. In the beginning I panicked, then after talking to my dr I tried calming myself down - sometimes without much luck.

The only time i had a reason for these spikes in bp and hr was when I tried an SSRI and for an entire week day and night my bp and hr were flip-flopping every couple of minutes, my chest and at times my entire body hurt and felt like burning, I was unable go sleep, eat, etc - that was a bad reaction to celexa. Once I stopped the celexa, my daily fluctuations have stopped, but they still show their ugly head every now and then.

My dr tested my adrenals for a pheochromocytoma (ultrasounds,ct scan, 24 h urine test, blood work) and I do not have any sign of that.

So I guess I don't have an answer, but wanted to let you know that you are not alone in this. I know it's debilitating (for me at least) and frightening, and sometimes despite trying hard to relax and think positively I panic and make things worse.

Does your dr have an explanation for this? Is this a POTS thing? Does anyone on this forum have an answer?

Back to your question about benadryl - I took benadryl several times, never during such an episode though, and I have never had an adverse reaction from it. Come to think of it it was even given to me by iv i the hospital during a high heart rate episode (I guess my bp was all over the place but the nurses didn't want me to see the monitor as they thought I'd panic even more) and that combined with a 1 mg ativan sublingual and .5 mg clonazepam finally calmed me down - it actually knocked me off. It took about 2 hours for the "cocktail" to work, but it finally did.

I hope this helps, and Ithink it would be interesting to see what other members of the forum have to say about this.

Thanks for bringing this up.

Alex

Link to comment
Share on other sites

Yes Issie - sort of want to rule this out - maybe i will try it when i am ok one day and then i will know i don't react. It could be a useful medication during these flare according to a few people on this site. And would indicate if MCAD was an issue for me.

Thanks Alex - the florinef has calmed down these flare but they seem to be breaking through again.

i have not had a standing epi test and when i asked my doc she said there was no test for adrenaline that she could do. She also said there was no other medication she could try me on. So your words are comforting as hers made me feel disbelieved.

I have had so little continuity or help through the british health system that i am really glad of all the info here and everyones help.

Link to comment
Share on other sites

thanks Issie,

I'll mention that to my doctor, but again, I have not really ever tried an antihistamine during a bp spikes episode, and I am not sure which one of the meds helped in the hospital (if any) as it took a good 2 hours for me to relax.

Emma, hang in there, there has to be an answer, and I hope you can have this all figured out soon.

Like I said, I'll definitely ask my dr's opinion and will see from there.

Alex

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...